IDEAS home Printed from https://ideas.repec.org/a/bla/jpbect/v11y2009i6p891-896.html
   My bibliography  Save this article

Stability of Constitutions

Author

Listed:
  • KLAUS KULTTI
  • PAAVO MIETTINEN

Abstract

Constitution is a pair of rules (s, S) that are used in a voting situation. The rule s is used to vote about the existing alternatives and the rule S is used to vote about changing the rule s to some other rule s′ . We consider what kind of constitutions are likely to emerge as prominent ones if the constitutions contain more than just two rules. In a constitution that contains any number of rules the nth rule is used to decide about the n - 1 th rule. We define a notion of stability for the constitutions and show that all stable constitutions roughly contain the same rule from n = 2 onwards. This is one explanation to the casual observation that the constitutions have usually only two rules. Copyright © 2009 Wiley Periodicals, Inc..

Suggested Citation

  • Klaus Kultti & Paavo Miettinen, 2009. "Stability of Constitutions," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 11(6), pages 891-896, December.
  • Handle: RePEc:bla:jpbect:v:11:y:2009:i:6:p:891-896
    as

    Download full text from publisher

    File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/j.1467-9779.2009.01434.x
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Salvador Barbera & Matthew O. Jackson, 2004. "Choosing How to Choose: Self-Stable Majority Rules and Constitutions," The Quarterly Journal of Economics, Oxford University Press, vol. 119(3), pages 1011-1048.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Azrieli, Yaron & Kim, Semin, 2016. "On the self-(in)stability of weighted majority rules," Games and Economic Behavior, Elsevier, vol. 100(C), pages 376-389.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:jpbect:v:11:y:2009:i:6:p:891-896. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://edirc.repec.org/data/apettea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.